MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 525 - tube.Health effect ¿ impact code #1: 2199 - no health consequences or impact.Health effect ¿ impact code #2: 4604 - delay to treatment/ therapy.Health effect ¿ clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 4062 - air/gas in device.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was a small bubbles observed in the arterial line on commencing bypass.As per the subsidiary, these bubbles were not observed during priming or prior to bypass.They came back off bypass as aortic clamp had not been applied and recirculated via av loop.Re-commenced bypass and no further bubbles observed.Gas exchange on bypass was as expected.Surgery was completed with no further issues.The product was not changed out; as they made an a-v loop and recirculated for about 10 minutes.No known consequence or impact to patient.There was a 30-minute delay in the beginning of the surgical procedure.Procedure was completed successfully.
 
Event or Problem Description
The arterial line has small bubbles.
 
Additional Manufacturer Narrative
* this follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 21, 2023.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H6 (identification of evaluation codes 11, 3331, 4114, 3221, 4315).Type of investigation #1: 11- testing of device from same lot/ batch retained by manufacturer type of investigation #2: 3331- analysis of production records.Type of investigation #3: 4114- device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315- cause not established.The sample was not returned for evaluation; therefore, a thorough investigation could not be performed.However, in the additional complaint details it is stated that recirculation was conducted via av loop and bypass was re-commenced and no further bubbles were observed.A representative retention sample was obtained and set up in a circuit.The sample was circulated with a saline solution and no bubbles were noted.Without a returned device a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16582596
Report Number1124841-2023-00076
Device Sequence Number1635491
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number2L19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown